T Nation

Cortisol blockers = Insomnia?

Bill or Brock… any idea/research if a cortisol lowering agent like 5-triol causes insomnia?

I don’t know… are you observing that problem or are you suspecting it might happen? If it’s something you’re suspecting, why?

Observing the problem… Using about 150-200mg daily in 2 divided doses. Very unusual.
Anyway, I’ve just discontinued and started Tribulus/4-diol for 2 weeks. I’ll let you know if the insomnia subsides. Thankyou for your time Bill…

Perhaps (speculation) it is from direct effect on the androgen-binding membrane-associated receptors in the CNS, same way as occurs with androgens, which also can make it harder to sleep. I don’t think the structure-activity relationships are known for these receptors, so who knows, maybe the 5-triol acts like an androgen there.

Do you notice any CNS stimulant effect besides the insomnia? If so I’d guess that that is it.

Cortisol increases can cause insomnia, but I have not heard of decreases (if significant ones, let alone desirable ones occur with this product) causing insomnia.

No CNS effects noted. To be honest though, I go through a lot of EC throughout the day (have been for years) so I’m not sure I’d notice as I’m assuming the effect would be weaker.

One final thought: Brock’s an intelligent yet grumpy son of a gun. I’d love to see Patterson put him on an ecdysterone project, if just for his reaction:)